MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).
 
Event or Problem Description
The user facility reported that during a below-the-knee angioplasty procedure the circulating technician opened the ga1430 and the scrub tech flushed the holder.Upon passing the device to the physician, it was noted that the tip of the wire was damaged.The wire was set aside and a new ga1430 was opened and prepped, and procedure continued without issue.The procedure was completed successfully, and the patient was transferred to the recovery area.The estimated blood loss was less than 250cc's.There were no other devices or equipment used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update sections h3 and h4, and to provide the completed investigation results.The actual sample was received by ashitaka factory on january 31, 2022.Visual inspection of the actual sample found that the core wire was exposed at the distal end.Magnifying inspection of the actual sample obtained the following results.The outer layer and the gold coil were missing from the distal end.The outer layer had been constricted near the fracture end.The fracture surface of the outer layer was in an oval.Gold coil was confirmed inside the outer layer.Electron microscopic inspection of the actual sample obtained the following results.The fracture end seemed to have been torn-off, and some creases were observed on the outer surface of the distal end section.On the distal end of the core wire, there was an evidence of sizing cut performed in our manufacturing process.From this, it was most unlikely that there was a portion missing from the core wire.The outer diameter of the actual sample was measured and confirmed to meet the control standards.From the condition of the actual sample, it was presumed that some tensile load was applied to the distal end.Assuming the possibility that the actual sample was taken out of the holder tube with resistance (e.G., with a clip hub attached to it), a simulation test was conducted.As a result, the following characteristics were observed on the test sample.The outer layer and the gold coil were missing from the distal end.Creases were observed on the fractured outer layer surface, and the fracture end had been torn off.These characteristics were conceivable to be similar to those observed on the actual sample.Based on the results of the investigation, as a possible cause of occurrence, it is likely that a tensile load was applied to the distal end of the actual sample due to some factor when it was pulled out from the holder tube, which resulted in the missing outer layer and gold coil.As for the core wire, it is considered that there was no portion missing from the core wire since the evidence of sizing cut performed in our manufacturing process was confirmed on the distal end.Ashitaka factory assures in our manufacturing process, 100% visual inspection is performed after the packaging process to assure no damage on the distal end.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key13409437
Report Number9681834-2022-00002
Device Sequence Number11976513
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number210310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown